MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING
Model Number 2076-5040
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient's gender, dob or age at time of event, weight, ethnicity, and race are unknown.This information was not available from the facility.During removal, the angiosculpt device got stuck on the guide wire and removed as a unit.The same guide wire was reinserted to complete the procedure, thus resulting in a prolonged procedure.No patient injury reported.Patient information regarding relevant tests/laboratory data or medical history are unknown.The information was not available from the facility.Report source: foreign- (b)(6).The angiosculpt device has not been returned, thus no returned product investigation was performed.Per the ifu, if resistance is met during manipulation, determine the cause of the resistance before proceeding.In addition, the health effect impact code (heic) field was intentionally left blank.A supplemental mdr to follow upon availability to enter code: (b)(4).
 
Event or Problem Description
It was reported that during a peripheral procedure, the angiosculpt balloon was inserted over an 0.014" guide wire and inflated at nominal pressure dilating the lesion 5 times.In order to place a stent, guide wire was exchanged from an 0.014" to an 0.018".However during removal of the 0.014" guide wire, resistance was noted, but able to be removed alone.Then, during insertion of the angiosculpt balloon over the 0.018" guide wire, strong resistance was encountered at the hub and was unable to be inserted, thus were removed as a unit.After removal, the 0.018" guide wire was re-inserted and the procedure was completed with a stent.No patient injury reported.
 
Additional Manufacturer Narrative
Block d9/g3: the angiosculpt device was returned for evaluation.Block h3: visual examination found a blood-stained distal shaft and a damaged (accordioned) inner member within the hub.During functional testing, a 0.018" laboratory guide wire was inserted through the distal tip and advanced through the catheter, but the guide wire was met with increasing resistance as it approached the middle of the proximal shaft where dried blood was present and could no longer advance.The guide wire was removed and attempted to back-load through the guide wire port at the hub.The guide wire was inserted past the accordioned area in the hub with minor resistance, however, increasing resistance was met around the middle of the proximal shaft and could no longer advance.Block h6: added codes 4721 (rod/shaft), 2199 (no health consequences or impact), 10 (testing of actual/suspected device), 3243 (stress problem identified), and 4307 (cause traced to component failure).

Brand Name
ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW)
Common Device Name
CATHETER, PERCUTANEOUS, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key11864171
Report Number3005462046-2021-00027
Device Sequence Number3172547
Product Code PNO
UDI-Device Identifier00813132021375
UDI-Public00813132021375
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K100303
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/05/2021
Device Model Number2076-5040
Device Catalogue Number2076-5040
Device Lot NumberG18100008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI: 0.018" TREASURE FLOPPY GUIDE WIRE; TERUMO: 6F DESTINATION SHEATH/GUIDE; ASAHI: 0.018" TREASURE FLOPPY GUIDE WIRE; TERUMO: 6F DESTINATION SHEATH/GUIDE
Outcome Attributed to Adverse Event Hospitalization;